Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Cymbalta Reaction
    avatar
    goredbirdsgo posted:
    Hi-
    I have been on cymabalta for about two months. Every time I increased I felt worse. When I got about to 60 ml my condition was unbearable. My doctor determined that Cymbalta is making me worse. I am now trying to gradually get off Cymbalta but it is really rough. I have had to go to ER twice now. I have really bad convulsions in my legs arms and whole body. I shake a lot, it is difficult for me to get food or drink up to my mouth. My pain is also extremely bad. My doctor finally gave me vicodin which I am to take for a short period of time to get off it. Sometimes the pain is so bad I curl up into a ball, shaking and crying. It is hard for me to understand what other people say to me its like I'm in an alternate reality.
    Has anyone else gone thru Cymabalta withdraw? If so do you have any advice or encouragment for me?
    Im feeling rather depressed because I cant do much at all. I'm very scared to try a new drug like Lyrica because I don't want to relive this nightmere I'm in.
    Reply
     
    avatar
    1wareaglefan responded:
    Man! I've heard some awful stories about that med. Much like what you're describing. I tried it for about a week, but I couldn't stand the nervous feeling I had while on it.

    I'm glad your doctor gave you something for pain. Have you ever tried another type of antidepressant? I take one in the SSRI family, which works great for me. Cymbalta and savella are in the SNRI family, and both of them were bad for me.

    I don't blame you about the lyrica, either. I've heard weird stories about that one, too. I found that for me, the best way to go was to take something for each symptom. Celexa, antidepressant, for depression, anxiety, and pain somewhat. Skelaxin, muscle relaxer, to help with sleep. Then norco for pain.

    That route seems to be the best for me. You might talk to your doctor about trying something like that. A lot of the older antidepressants, muscle relaxers, and pain meds are very good and help with many of our symptoms.

    Best of luck to you. Elizabeth
     
    avatar
    booch007 responded:
    I also couldn't tolerate Cymbalta. My isues were the dry eyes and the brain buzzes and then seratonin syndrome. I had terrible walking issues and balance effect. It is sad when a poor fit happenes. It is momentous to realise it as soon as possible.

    I hope you feel better soon. Some of drug weaning is the half life of the drug and dropping it from the system, the other is the hydration of your body to flush it away...so flush please as much as you can.

    Stay warm and in spots that are safe. If mobility is an issue, don't go anywhere for a bit. No driving during this transition (I know you don't want to hurt anyone).

    I send you hugs, this is no fun at all...............Nancy B
     
    avatar
    xperky responded:
    That sounds awful. Has your doctor tried lorazepam to treat the shaking? It helps my muscle-shaking problem a lot with only .25 to .5 mg.

    In the meantime, know that this will pass and things will improve for you. Be patient with your body.

    Hugs to you. Let us know how you are doing.
    With Compassion,
    Margaret
     
    avatar
    goredbirdsgo replied to xperky's response:
    Thanks I will ask my doctor about that. I asked him for a muscle relaxant & he rufused to give it to me.
     
    avatar
    goredbirdsgo replied to booch007's response:
    THank u for the encouragement! It is helpful to know that others have gone through similar experiences and survived.
     
    avatar
    goredbirdsgo replied to 1wareaglefan's response:
    Thanks for the advice, I'll ask my doctor about the SSRI family drugs.
     
    avatar
    jennagale76 replied to goredbirdsgo's response:
    I tried Cymbalta, and by day 3 I could barely get off of the bathroom floor, vomiting, weak, and confused. I take Effexor now and it works great for me. I'm sorry you're going thru this, jsut keep drinking a lot of water.
     
    avatar
    goredbirdsgo replied to jennagale76's response:
    Thats interesting. What type of drug is Effexor? Is it an anti-depressent as well.


    Helpful Tips

    For All our new members
    Welcome all new members, I want you to understand how important it is to be o.k. with coming here to lift your spirits and release ... More
    Was this Helpful?
    403 of 430 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.